Alert archive / Indiana / Beach Hazards Statements in 2014
Beach Hazards Statement 11, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 5, 2014, 3:54 PM CDT for Lake County, Porter County, Indiana. It took effect at Sep 6, 2014, 3:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2014, 3:54 PM CDT (20:54 UTC)
- In effect from
- Sep 6, 2014, 3:00 AM CDT
- Expired
- Sep 6, 2014, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WHUS43 KLOT 052054 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 354 PM CDT FRI SEP 5 2014 INZ001-002-060500- /O.NEW.KLOT.BH.S.0011.140906T0800Z-140907T0000Z/ LAKE IN-PORTER- 354 PM CDT FRI SEP 5 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 3 AM CDT SATURDAY THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 3 AM CDT SATURDAY THROUGH SATURDAY EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ BEACHLER PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
3 follow-up statements
768 WHUS43 KLOT 060817 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 317 AM CDT SAT SEP 6 2014 INZ001-002-061630- /O.CON.KLOT.BH.S.0011.000000T0000Z-140907T0000Z/ LAKE IN-PORTER- 317 AM CDT SAT SEP 6 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ RATZER PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
348 WHUS43 KLOT 061550 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1050 AM CDT SAT SEP 6 2014 INZ001-002-070000- /O.CON.KLOT.BH.S.0011.000000T0000Z-140907T0000Z/ LAKE IN-PORTER- 1050 AM CDT SAT SEP 6 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...4 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ MDB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
557 WHUS43 KLOT 062340 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 640 PM CDT SAT SEP 6 2014 INZ001-002-070045- /O.EXP.KLOT.BH.S.0011.000000T0000Z-140907T0000Z/ LAKE IN-PORTER- 640 PM CDT SAT SEP 6 2014 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM CDT THIS EVENING... WINDS HAVE DIMINISHED AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ BMD PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 3:06 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 5, 3:06 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT FRI SEP 5 2014
.DISCUSSION...
1142 AM CDT
COLD FRONT IS MOVING THROUGH NORTHWESTERN PORTIONS OF THE CWA LATE
THIS MORNING AND SHOULD CONTINUE TO MAKE STEADY PROGRESS SOUTHEAST
ACROSS THE AREA THIS AFTERNOON. DEVELOPING PRESSURE FALLS OVER
IOWA IN ADVANCE OF SHORTWAVE TROUGH OVER NE KS/SE NE WILL PROBABLY
RESULT IN FRONT SLOWING DOWN A BIT THIS AFTERNOON. GOES EAST IS IN
RAPID SCAN MODE THIS AFTERNOON AND IS NICELY SHOWING SOME
ENHANCEMENT TO THE CUMULUS FIELD RIGHT ALONG THE IMMEDIATE FRONTAL
BOUNDARY. IN GENERAL THE CUMULUS FIELD ON SATELLITE AND OUT THE
WINDOW LOOKS VERY MUSHY AND LACKING VERTICAL GROWTH...LIKELY DUE
IN LARGE PART TO THE VERY FORMIDABLE CAP EVIDENT ON DVN/ILX MORNING
SOUNDINGS AND STILL PRESENT IN RECENT ACARS SOUNDINGS OUT OF ORD
AND MDW. CONTINUED HEATING AND DESTABILIZATION OF THE BOUNDARY
LAYER ALONG WITH FORCED ASCENT ALONG THE FRONT SHOULD EVENTUALLY
CAUSE CAP TO BUST...BUT LIKELY NOT UNTIL THE FRONT IS AT LEAST TO
A CHICAGO TO PERU LINE IF NOT FARTHER SOUTHEAST. WILL BE REWORKING
POP GRIDS TO BETTER REFLECT THIS LINE OF THINKING...INCLUDING VERY
LITTLE THREAT OF PRECIP OVER NORTHWEST CWA AND STEADILY DECREASING
CHANCE FROM THE NORTHWEST SPREADING ACROSS THE AREA THIS
AFTERNOON. POST FRONT RAIN STILL A DISTINCT POSSIBILITY THIS
EVENING INTO TONIGHT AS AFOREMENTIONED KS/NE SHORTWAVE TRACKS
NORTHEAST INTO THE REGION.
IZZI
.MEDIUM AND LONG TERM DISCUSSION...
305 PM CDT...
FOR THE REMAINDER OF THE SHORT TERM...SATURDAY AND SUNDAY...THE
SURFACE COLD FRONT SHOULD PUSH SOUTHEAST OF THE CWA THROUGH THE OHIO
VALLEY. HOWEVER...GIVEN THAT THE BULK OF THE PCPN SHOULD BE ALONG
AND BEHIND THE BOUNDARY...THERE WILL LIKELY BE SOME LINGERING
SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM OVER THE FAR
SOUTHEASTERN PORTION OF THE CWA...MAINLY AROUND BENTON COUNTY...
INDIANA. THROUGH THE DAY ON SATURDAY...HIGH PRESSURE WILL SPREAD
FROM THE CENTRAL PLAINS...ACROSS THE MIDDLE MISSISSIPPI VALLEY AND
INTO THE MIDWEST. FOLLOWING THE FROPA AND AS THE HIGH SPREADS
ACROSS THE REGION...MOISTURE WILL DIMINISH MARKEDLY...WITH DEWPOINTS
DROPPING THROUGH THE 50S ON SATURDAY AND EVEN INTO THE UPPER 40S BY
SUNDAY. TEMPERATURES ON SATURDAY WILL BE AT LEAST 10 DEGREES LOWER
THAN ON FRIDAY...ONLY IN THE LOWER 70S. UNDER FULL SUNSHINE AND
WITH LOW DEWPOINTS...TEMPERATURES ON SUNDAY SHOULD BE ABLE TO
REBOUND BACK INTO THE MIDDLE TO UPPER 70S. SO AFTER A LITTLE PCPN
OVER THE FAR SERN PORTION OF THE CWA SATURDAY MORNING...THE
REMAINDER OF THE WEEKEND SHOULD BE QUITE PLEASANT.
FOR THE LONGER TERM...FROM MONDAY THROUGH FRIDAY...EXPECT MONDAY TO
START OUT COOL AND DRY WITH LOWS IN THE LOWER 50S. HOWEVER...
ANOTHER SYSTEM IS EXPECTED TO TAKE SHAPE OVER THE CENTRAL PLAINS.
AS THE HIGH SHIFTS OFF TO THE EAST AND LOW PRESSURE DEVELOPS OVER
THE PLAINS...A RETURN FLOW OF MOISTURE WILL SET UP. THROUGH THE
DAY...INCREASING WARM/MOIST ADVECTION WILL INCREASE AS A WARM FRONT
ALSO LIFTS NORTH TROUGH THE REGION. EXPECT THAT THE NEXT ROUND OF
PCPN SHOULD SPREAD INTO THE WRN PORTIONS OF THE CWA BY MONDAY
EVENING AND CONTINUE TO SPREAD EAST ACROSS THE REMAINDER OF THE CWA
THROUGH MONDAY NIGHT AND INTO TUESDAY MORNING. THE FORECAST PICTURE
BECOMES A BIT MORE MUDDLED INTO MID WEEK AS THE LARGER SCALE MODELS
BEGIN TO DIVERGE IN THEIR SOLUTIONS...WHICH WILL HAVE A BIG IMPACT
ON THE SENSIBLE WEATHER FORECAST. THE ECMWF WANTS TO DEVELOP A
DEEPER LOW IN ASSOCIATION WITH A NRN STREAM SHORT WAVE WHILE THE GFS
IS QUICKER AND WEAKER. SINCE THE UPPER LEVEL PATTERN IS EXPECTED TO
REMAIN VERY CLOSE TO ZONAL...WITH AN UPPER RIDGE ACROSS THE SRN
CONUS ANS AND VERY BROAD TROUGHING OVER THE NRN CONUS...AND THE
FASTER WLYS ACROSS THE NRN PLAINS/GREAT LAKES REGION...HAVE TRENDED
CLOSER TO THE FASTER GFS SOLUTION AS THE ZONAL FLOW PATTERN ALOFT
WOULD FAVOR A FASTER SOLUTION. HOWEVER...THE CAVEAT HERE IS THAT IN
FAST...ZONAL FLOW...FORECAST ERRORS CAN MAGNIFY QUICKLY...
PARTICULARLY IN THE TIMING OF THE SYSTEM...SO...EVEN THOUGH A FASTER
SOLUTION WOULD MAKE SENSE...THE TIMING UNCERTAINTIES ASSOCIATED WITH
FAST ZONAL FLOW ALOFT INTRODUCES LOWER CONFIDENCE IN THE END
PRODUCTS. BY FRIDAY...AT THE END OF THE FORECAST PERIOD...THE
LONGER RANGE MODELS WANT TO CARVE OUT A SHARPER TROUGH ALOFT AND
BRING MUCH COOLER AIR INTO THE REGION. THE GFS IS ADVERTISING HIGH
TEMPS ON FRIDAY ONLY IN THE LOWER TO MIDDLE 50S. THE OLD 00Z RUN OF
THE ECMWF HAD ALSO BEEN INDICATING HIGHS ON FRIDAY ONLY IN THE LOWER
TO MIDDLE 50S...BUT THE NEW 12Z HAS BACKED OFF ON THIS A BIT AND IS
NOW INDICATING HIGHS IN THE UPPER 50S TO LOWER 60S. AT THAT TIME
RANGE...THE MOS BASED PRODUCTS ARE LIKELY TRENDING TOO CLOSE TO
CLIMATOLOGY...WITH HIGHS IN THE MIDDLE TO UPPER 60S. SO...HAVE
TRENDED THE FORECAST MAX TEMPS FOR NEXT FRIDAY IN THE LOWER
60S...BUT IT WILL BE INTERESTING TO SEE HOW THIS PLAYS OUT AND IF
THE REGIONS SEES THE FIRST SHOT OF AUTUMNAL WEATHER.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* ISOLD TSRA THRU EARLY/MID AFTERNOON
* MORE WIDESPREAD SHRA/ISOLD TSRA DEVELOP THIS EVENING CONTINUE
INTO OVERNIGHT
* WIND SHIFT TO NORTHEAST SATURDAY AFTERNOON
IZZI
//DISCUSSION...UPDATED 18Z...
COLD FRONT WILL MOVE ACROSS CHICAGO AREA TERMINALS THIS AFTERNOON
RESULTING IN WIND SHIFT TO NORTHWEST. LINE OF STRONG/SEVERE TSRA
LIKELY TO ERUPT ALONG THIS FRONT SOUTHEAST OF THE TERMINALS LATE
THIS AFTERNOON...HOWEVER FAIRLY STRONG UPPER LEVEL DISTURBANCE
OVER SOUTHWEST IOWA IS TRACKING ENE TOWARD THE REGION. ALREADY
SEEING SCTD TSRA DEVELOP OVER NW IL IN ADVANCE OF THIS FEATURE AND
EXPECT MORE WIDESPREAD SHRA/ISOLD TSRA OVER SOUTHWEST IOWA WEST
INTO THE PLAINS TO OVERSPREAD THE REGION EARLY THIS EVENING AND
PROBABLY LINGER INTO THE OVERNIGHT HOURS. TSRA CHANCES LOOK
HIGHEST EARLY THIS EVENING WITH PRECIP LIKELY TRENDING MORE TOWARD
RAIN/SHOWER ACTIVITY LATE IN THE EVENING INTO THE OVERNIGHT. SOME
PERIODIC MVFR CIGS ARE POSSIBLE THIS AFTERNOON BUT AS DRIER LOW
LEVEL AIR MASS ADVECTS INTO THE AREA WOULD ANTICIPATE A TREND
TOWARD MORE VFR CIGS WITH THE RAIN THIS EVENING INTO TONIGHT. RAIN
SHOULD SHIFT SOUTHEAST OF THE TERMINALS LATE TONIGHT AND VFR
CONDITIONS ARE EXPECTED SATURDAY. NORTHWEST WINDS EXPECTED BEHIND
FRONT THIS AFTERNOON...THOUGH PRESSURE FALLS IN ADVANCE OF THE
DISTURBANCE OVER IOWA SHOULD RESULT IN A MORE STRAIGHT NORTHERLY
WIND FOR A TIME LATE THIS AFTERNOON AND EARLY THIS EVENING WHICH
COULD POTENTIALLY RESULT IN A LAKE BREEZE DEVELOPING INTO
NORTHEAST ILLINOIS. FOR NOW KEPT WINDS NORTHWEST...BUT WILL
MONITOR OBSERVATIONAL TRENDS FOR POSSIBLE INCLUSION OF A PERIOD OF
NE WINDS THIS EVENING. NW/NNW WINDS OVERNIGHT INTO SAT MORNING
WILL LIKELY SHIFT TO NORTHEAST SATURDAY AFTERNOON WITH LAKE
BREEZE PASSAGE.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* LOW-MEDIUM CONFIDENCE IN TSRA/PRECIP CHANCES AND TIMING THIS
EVENING/TONIGHT.
* LOW-MEDIUM CONFIDENCE WIND DIRECTION THIS EVENING
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS
IZZI
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT THROUGH MONDAY...VFR. SLGT CHC TSRA MONDAY NIGHT.
TUESDAY AND WEDNESDAY...CHC OF PERIODIC TSRA. MVFR CIGS PSBL.
THURSDAY...CHC OF SHOWERS. MVFR CIGS PSBL.
RATZER
&&
.MARINE...
229 PM CDT
WINDS WILL TURN NORTHWEST THIS EVENING AND THEN NORTH TONIGHT AND
TOMORROW BEHIND A PASSING COLD FRONT. WARM WATER AND COOL AIR WILL
ALLOW WINDS TO MIX DOWN EFFICIENTLY BUT THE GRADIENT IS NOT
ESPECIALLY STRONG SO DO NOT ANTICIPATE EXCESSIVE WAVE GROWTH OR
ANYTHING APPROACHING GALES EXCEPT FOR GUSTS NEAR STRONG STORMS
THIS EVENING. TOMORROW AFTERNOON THE NORTH WINDS BEGIN TO BACK
WEST AGAIN WHICH WILL ALLOW WAVE GROWTH TO BEGIN TAPERING OFF LATE
IN THE DAY. ANOTHER WEAKER TROUGH OR FRONT CROSSES THE LAKE
SATURDAY NIGHT...SO WINDS WILL BE VARIABLE FROM SOUTHWEST AHEAD OF
IT TO NORTHWEST BEHIND IT...BUT HIGH PRESSURE AND QUIET WEATHER
WILL BE THE MAIN STORY FOR THE OPEN WATERS THIS WEEKEND AFTER THIS
EVENING AND TONIGHT. IN THE NEARSHORE THERE WILL BE A PERIOD LATE
TONIGHT AND TOMORROW MORNING WHERE WAVES AND WINDS IN THE INDIANA
NEARSHORE WILL LIKELY SUPPORT SMALL CRAFT ADVISORY CONDITIONS.
LENNING
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...3 AM SATURDAY TO 7
PM SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 5, 3:35 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 335 PM CDT FRI SEP 5 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 062045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 335 PM CDT FRI SEP 5 2014 /435 PM EDT FRI SEP 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: TORRENTIAL DOWNPOURS AND POSSIBLE LOCALIZED FLASH FLOODING. LOCALLY DAMAGING WINDS TO AROUND 60 MPH. HAIL UP TO THE SIZE OF QUARTERS. FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS HAVE MOVED THROUGH FAR NORTHEASTERN ILLINOIS...PRODUCING STRONG DAMAGING WINDS. ADDITIONAL THUNDERSTORMS ARE EXPECTED WILL DEVELOP LATER THIS AFTERNOON ACROSS NORTHERN ILLINOIS AND SPREAD SOUTH AND EASTWARD INTO AREAS SOUTH OF INTERSTATE 80 AND INTO NORTHWEST INDIANA LATER BY EARLY THIS EVENING. THE THREAT OF THUNDERSTORMS WILL LINGER THROUGH TONIGHT...MAINLY SOUTH OF INTERSTATE 80. DISCUSSION: A SLOW MOVING COLD FRONT COMBINED WITH UPPER LEVEL DISTURBANCES WILL RESULT IN ADDITIONAL THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THIS EVENING. VERY UNSTABLE CONDITIONS AND MODERATE WINDS ALOFT WILL ALLOW SOME OF THE THUNDERSTORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH SOME POTENTIAL FOR LARGE HAIL. IN ADDITION...THE VERY HUMID CONDITIONS WILL ALLOW THE THUNDERSTORMS TO PRODUCE LOCALLY VERY HEAVY RAINFALL AND POSSIBLY SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DANGEROUS SWIMMING CONDITIONS ARE POSSIBLE AT LAKE MICHIGAN BEACHES ON SATURDAY. THE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THROUGH THIS EVENING. && LMZ740>745-062045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 335 PM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. A PERIOD OF THUNDERSTORMS IS LIKELY THROUGH EARLY THIS EVENING. SOME STORMS MAY BE SEVERE WITH WIND GUSTS OVER 50 KT. WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED ALONG THE INDIANA SHORE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED ALONG THE INDIANA SHORE ON SATURDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS EARLY TUESDAY MORNING THROUGH WEDNESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 335 PM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH EARLY THIS EVENING...MAINLY FOR THE FAR SOUTHERN PORTION OF THE LAKE. SOME STORMS MAY BE SEVERE WITH WIND GUSTS OVER 50 KT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS EARLY TUESDAY MORNING THROUGH WEDNESDAY...MAINLY FOR THE SOUTHERN PORTIONS OF THE LAKE. && KREIN VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Sep 5, 3:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
326 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HEAVY RAIN 1 WNW PARK RIDGE 42.02N 87.86W
09/05/2014 M0.60 INCH COOK IL COCORAHS
RAIN FALL IN 15 MINUTES. MINOR FLOODING.
&&
BNLocal storm report, Sep 5, 3:29 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
329 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG PALATINE 42.11N 88.04W
09/05/2014 COOK IL NWS EMPLOYEE
LARGE TREES DOWNED. ESTIMATED WINDS OF AT LEAST 70 MPH.
&&
BNLocal storm report, Sep 5, 3:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG PALATINE 42.11N 88.04W
09/05/2014 COOK IL TRAINED SPOTTER
CORNER OF PALATINE RD AND WEBSTER. LARGE TREE LIMBS AND
BRANCHES DOWN. SEVERAL BRANCHES DOWN THROUGHOUT
NEIGHBORHOOD.
&&
BNLocal storm report, Sep 5, 3:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN 2 WNW MUNDELEIN 42.28N 88.04W
09/05/2014 M1.16 INCH LAKE IL COCORAHS
RAINFALL IN THE PAST 50 MINUTES.
&&
BNLocal storm report, Sep 5, 3:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
346 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG NORTHBROOK 42.13N 87.83W
09/05/2014 COOK IL AMATEUR RADIO
TREE LIMBS DOWN 15 TO 20 FT IN LENGTH. NUMEROUS FENCES
DOWN. EST WIND GUSTS TO 58 MPH. DELAYED REPORT.
&&
BNLocal storm report, Sep 5, 3:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
353 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 5 W ELGIN 42.04N 88.39W
09/05/2014 KANE IL PUBLIC
NUMEROUS TREES DOWN.
0250 PM TSTM WND GST NORTHBROOK 42.13N 87.83W
09/05/2014 E80.00 MPH COOK IL PUBLIC
0255 PM TSTM WND GST NILES 42.03N 87.81W
09/05/2014 E70.00 MPH COOK IL PUBLIC
0255 PM TSTM WND GST 6 ESE DES PLAINES 42.00N 87.81W
09/05/2014 E60.00 MPH COOK IL PUBLIC
NEAR HARLEM AND DEVON
&&
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:29 PM CDT | Areal Flood Advisory | LOT | Lake | 6 hr |
| Sep 5, 5:35 PM CDT | Special Weather Statement | LOT | Lake | 25 min |
| Sep 5, 5:54 PM CDT | Severe Thunderstorm Warning | LOT | Porter | 36 min |
| Sep 5, 6:48 PM CDT | Special Weather Statement | LOT | Benton | 27 min |
Nearby
Beach Hazards Statements in Indiana, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.